MAUDE Adverse Event Report: INSTRUMENTATION LABORATORY CO. HEMOSIL SYNTHASIL; ACTIVATED PARTIAL THROMBOPLASTIN

INSTRUMENTATION LABORATORY CO. HEMOSIL SYNTHASIL; ACTIVATED PARTIAL THROMBOPLASTIN
Catalog Number 0020006800
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Instrument backup review of acl top 750 las (b)(6) showed qc results outside insert acceptance ranges, flagged with "mt 5600 maintenance overdue or failed." no instrument errors were logged.Qa retain testing of lot n0844847 performed in-house recovered within acceptance ranges, confirming reagent performance.Lot records and certificates of analysis reviewed for reagent and controls - no abnormalities.Qa retains tested and were within specifications.Analysis suggests contamination of reagent components (aptt-ss and/or aptt-ss cacl2).Unable to determine the cause of the contamination.No remedial action required.
 
Event or Problem Description
A complaint was received regarding hemosil synthasil (lot n0844847) used on acl top 750 las (b)(6), where aptt results were observed shorter than expected for hemosil normal control assayed (lot n0824873) and hemosil low abnormal control assayed (lot n0532071).Laboratory staff suspected reagent vial contamination.Replacing the reagent restored expected recoveries.Subsequent investigation (7/31/2025) confirmed twelve patient samples tested on (b)(6) 2025 also produced shortened aptt results.Results were corrected after retesting on a separate acl top 750 las analyzer (b)(6).No patient harm occurred.

Brand Name
HEMOSIL SYNTHASIL
Common Device Name
ACTIVATED PARTIAL THROMBOPLASTIN
Manufacturer (Section D)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford MA 01730 2443
Manufacturer (Section G)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford MA 01730 2443
Manufacturer Contact
anuja khan
180 hartwell road
bedford, MA 01730-2443
MDR Report Key22852973
Report Number1217183-2025-00041
Device Sequence Number15558953
Product Code GFO
UDI-Device Identifier08426950078920
UDI-Public(01)08426950078920(11)240901(17)260831(10)N0844847
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K060688
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/31/2026
Device Catalogue Number0020006800
Device Lot NumberN0844847
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2025
Initial Report FDA Received Date08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown